Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

   

 

Computing exponentials of essentially non-negative matrices entrywise to high relative accuracy


Authors: Jungong Xue and Qiang Ye
Journal: Math. Comp. 82 (2013), 1577-1596
MSC (2010): Primary 65F60; Secondary 65F35, 15A12
Published electronically: March 13, 2013
MathSciNet review: 3042576
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A real square matrix is said to be essentially non-negative if all of its off-diagonal entries are non-negative. It has recently been shown that the exponential of an essentially non-negative matrix is determined entrywise to high relative accuracy by its entries up to a condition number intrinsic to the exponential function (Numer. Math. 110 (2008), 393-403). Thus the smaller entries of the exponential may be computed to the same relative accuracy as the bigger entries. This paper develops algorithms to compute exponentials of essentially non-negative matrices entrywise to high relative accuracy.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65F60, 65F35, 15A12

Retrieve articles in all journals with MSC (2010): 65F60, 65F35, 15A12


Additional Information

Jungong Xue
Affiliation: School of Mathematical Science, Fudan University, Shanghai, 200433, China
Email: xuej@fudan.edu.cn

Qiang Ye
Affiliation: Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506-0027
Email: qye@ms.uky.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-2013-02677-4
Received by editor(s): September 27, 2011
Published electronically: March 13, 2013
Additional Notes: The first author’s research was supported in part by NSFC under Grant 10971036 and Laboratory of Mathematics for Nonlinear Science, Fudan University
The second author’s research was supported in part by NSF under Grant DMS-0915062
Article copyright: © Copyright 2013 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia